← All DHA PHARMACIST Flashcard Decks

Drug Interactions and Safety Flashcards

6 cards from real DHA PHARMACIST practice questions. Tap to flip, then mark Knew It or Still Learning — missed cards come back until you master them.

Read the first 6 Drug Interactions and Safety flashcards as text
  1. What is serotonin syndrome and which drug combinations increase its risk?

    Answer: A potentially life-threatening condition caused by excess serotonin from combinations like SSRIs with tramadol, MAOIs, or triptans

    Serotonin syndrome results from excessive serotonergic activity, commonly triggered by combining SSRIs/SNRIs with MAOIs, tramadol, triptans, or linezolid, presenting with agitation, hyperthermia, and neuromuscular changes.

  2. What is the QT prolongation risk that DHA pharmacists must screen for?

    Answer: Certain medications (macrolides, fluoroquinolones, antipsychotics, antiemetics) can prolong the QT interval, risking fatal cardiac arrhythmias

    DHA pharmacists must screen for QT-prolonging drug combinations including macrolides (azithromycin), fluoroquinolones (moxifloxacin), antipsychotics (haloperidol), and antiemetics (ondansetron), especially in patients with risk factors.

  3. What are the key drug-food interactions DHA pharmacists must counsel patients about?

    Answer: Grapefruit with statins/CCBs, dairy with fluoroquinolones/tetracyclines, vitamin K-rich foods with warfarin, and tyramine-rich foods with MAOIs

    Key drug-food interactions include grapefruit inhibiting CYP3A4 (affecting statins, CCBs), dairy chelating antibiotics, vitamin K-rich foods opposing warfarin, and tyramine-containing foods causing hypertensive crisis with MAOIs.

  4. What is the clinical significance of CYP450 enzyme interactions for DHA pharmacists?

    Answer: CYP450 enzyme inhibition or induction can significantly alter drug levels, causing toxicity or therapeutic failure

    CYP450 enzyme interactions are clinically critical: inhibitors (ketoconazole, erythromycin) increase drug levels risking toxicity, while inducers (rifampicin, carbamazepine) decrease levels causing therapeutic failure.

  5. What is the pharmacist's role in preventing adverse drug reactions (ADRs) in Dubai?

    Answer: Screen prescriptions for interactions, assess patient risk factors, adjust doses for renal/hepatic impairment, and monitor for early ADR signs

    DHA pharmacists prevent ADRs through proactive screening of prescriptions for interactions and contraindications, assessing individual risk factors, recommending dose adjustments, and educating patients on warning signs.

  6. What are the risks of polypharmacy in elderly patients that DHA pharmacists must address?

    Answer: Increased risk of drug interactions, adverse effects, falls, cognitive impairment, non-adherence, and medication cascade

    Polypharmacy in elderly patients increases risks of drug interactions, ADRs, falls (from sedatives, antihypertensives), cognitive decline, poor adherence, and medication cascading (treating side effects with more drugs).

How this page was made: written with AI tools and published by Nathan Beja, founder of Practice Test Geeks, who is responsible for its content. Exam facts are checked against the official sources listed below. Not reviewed by a subject-matter expert. Editorial policy

Sources & references

Exam facts on this page (fees, format, dates, passing scores) are checked against these official sources; the date is our last check. Editorial policy

  1. dha.gov.ae — Retake policy, score release, score validity · verified Oct 2026
  2. services.dha.gov.ae — Test delivery, fees, exam format, passing score, eligibility · verified Oct 2026